Alert archive / Nevada / Flash Flood Warnings in 2025
Flash Flood Warning 14, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Sep 25, 2025, 3:14 PM PDT for Douglas County, Nevada. It was in force for 112 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2025, 3:14 PM PDT (22:14 UTC)
- Expired
- Sep 25, 2025, 5:06 PM PDT
- In force
- 112 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Douglas County, NV
The radar
The Reno radar (KRGX), 98 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 4:30 PM PDT | FLASH FLOOD | 4 E Gardnerville Ranch, NV | Video and pictures from fire dept employee and public show Buckskin Ct road flooding along with multiple houses and stables in the vicinity. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2580 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523
WGUS55 KREV 252214
FFWREV
NVC005-260015-
/O.NEW.KREV.FF.W.0014.250925T2214Z-250926T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Reno NV
314 PM PDT Thu Sep 25 2025
The National Weather Service in Reno has issued a
* Flash Flood Warning for...
Douglas County in western Nevada...
* Until 515 PM PDT.
* At 314 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 0.8 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Conner Burn Scar. The debris flow can consist of
rock, mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Gardnerville, Carter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Recent burn areas are more prone to flooding, debris flows, and rock
falls. Plugged culverts, rocks and debris on roads, and water and
mud over roads are common during moderate to heavy rains. Increased
sediment and debris can lead to impacts in areas typically not prone
to flooding. Use extra caution when traveling in or below recent
burn areas. Impactful flooding and debris flows may be generated by
15 minutes or less of heavy rainfall.
&&
LAT...LON 3887 11970 3893 11971 3893 11964 3890 11958
3886 11957 3885 11961
FLASH FLOOD...RADAR INDICATED
$$
HC2 follow-up statements
422
WGUS75 KREV 252233
FFSREV
Flash Flood Statement
National Weather Service Reno NV
333 PM PDT Thu Sep 25 2025
NVC005-260015-
/O.CON.KREV.FF.W.0014.000000T0000Z-250926T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas NV-
333 PM PDT Thu Sep 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT THIS
AFTERNOON FOR DOUGLAS COUNTY...
At 333 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 1.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Conner Burn Scar. The debris flow can consist of
rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Gardnerville and Carter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Recent burn areas are more prone to flooding, debris flows, and rock
falls. Plugged culverts, rocks and debris on roads, and water and
mud over roads are common during moderate to heavy rains. Increased
sediment and debris can lead to impacts in areas typically not prone
to flooding. Use extra caution when traveling in or below recent
burn areas. Impactful flooding and debris flows may be generated by
15 minutes or less of heavy rainfall.
&&
LAT...LON 3887 11970 3893 11971 3893 11964 3890 11958
3886 11957 3885 11961
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
HC029
WGUS75 KREV 260006
FFSREV
Flash Flood Statement
National Weather Service Reno NV
506 PM PDT Thu Sep 25 2025
NVC005-260016-
/O.CAN.KREV.FF.W.0014.000000T0000Z-250926T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas NV-
506 PM PDT Thu Sep 25 2025
...FLASH FLOOD WARNING FOR DOUGLAS COUNTY HAS BEEN REPLACED WITH A
FLOOD ADVISORY...
&&
LAT...LON 3887 11970 3893 11971 3893 11964 3890 11958
3886 11957 3885 11961
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 1:29 PM PDT, 1 hour 45 minutes earlier. Its key messages:
- * Shower and thunderstorm chances continue this afternoon, mainly south of I-80, along with a risk for heavy rain that could lead to flash flooding in Mono, Mineral and southern Lyon counties. * Another low pressure system early next week brings potential for cooler temperatures, increased precipitation chances, and gusty winds.
Area forecast discussion, Sep 25, 1:29 PM PDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Reno NV 129 PM PDT Thu Sep 25 2025 .KEY MESSAGES... * Shower and thunderstorm chances continue this afternoon, mainly south of I-80, along with a risk for heavy rain that could lead to flash flooding in Mono, Mineral and southern Lyon counties. * Another low pressure system early next week brings potential for cooler temperatures, increased precipitation chances, and gusty winds. && .DISCUSSION... Periods of showers and isolated thunderstorms are occurring across western NV, the Sierra and NE California early this afternoon as seen on radar. This showery activity is expected to continue through the afternoon and end around sunset. More thunderstorms are expected this afternoon, especially in areas south of US-50. The main hazard with any storm south of US-50 will be periods of heavy rain that could lead to flash flooding and/or mudslides near steep-terrain in Mono, Mineral and southern Lyon county. As we move into the afternoon hours the southerly flow slows down as the upper low moves south resulting in slower moving storms that could anchor themselves near mountains. Furthermore, we have plenty of moisture with PWs between 0.6-0.8 inches and instability reaching 500-700 J/kg of MUCAPE. All those environmental conditions should support the development of storms this afternoon from the Eastern Sierra towards southern Lyon and Mineral as seen in the latest HREF run. Activity appears to end mostly after sunset as the low continues its southward path. This will lead to a break in precipitation from this system starting this evening through Saturday morning for Mono/Mineral, and through Saturday evening for the rest of the region. Don't be surprised if there are a few stray showers down in southern Mono tomorrow. Otherwise, the rest of the area will be dry. Anyway, there is a 10-20% chance isolated showers and storms affecting the Mono/Mineral area on Saturday afternoon. Active weather continues on Sunday as a broad upper level trough descends from the Gulf of Alaska. This system will pull back the low that is affecting us today resulting in low chances of precipitation, 10-25% for areas north of US-50, and 25-50% for areas south of US-50. The extra moisture leads to more clouds which leads to slightly cooler temps on Sunday too. This broad upper level trough will affect us through the first half of the week bringing cooler temperatures, gusty winds, and more chances for showers and thunderstorms. Its associated cold front should pass through the region on Monday night or Tuesday morning. Thus the coolest day of the next week will be Tuesday with afternoon highs possibly in the low 60s to low 70s western NV and NE CA, and 50s to low 60s for Sierra communities. Winds increase early next week with a 30-60% chance of observing gusts exceeding 35 mph. Plus we are looking at more widespread shower activity areawide. There is still some model disagreement, and the aforementioned details could change but the trend is looking at cooler, wetter and windier conditions than this week. -HC && .AVIATION... Showers and isolated thunderstorms continue this afternoon over Sierra terminals mainly south of Lake Tahoe. KMMH may see MVFR conditions due to a 60-80% chance of storms through 03Z. Chances for showers will be around 10-30% for KRNO/KTVL/KCXP/KMEV this afternoon. Main hazards will be heavy rain, small hail, occasional lightning, and terrain obscuration. The heavy rain hazard is more likely for areas south of US-50, not so much for areas to the north. Chances will taper as the sun sets this evening, with drier conditions tomorrow. -HRICH/HC && .REV Watches/Warnings/Advisories... NV...Flood Watch until 8 PM PDT this evening NVZ001. CA...Flood Watch until 8 PM PDT this evening CAZ073. &&
In the hours before
Local storm report, Sep 25, 2:02 PM PDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
202 PM PDT Thu Sep 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM Hail 1 SW Toms Place 37.55N 118.71W
09/25/2025 M0.25 Inch Mono CA Trained Spotter
Also received about 0.26 inches of rain with
the storm.
&&
HCThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 10:31 AM PDT | Flood Watch | REV | Lyon, Mineral | 9 hr |
| Sep 25, 2:56 PM PDT | Severe Thunderstorm Warning | REV | Mineral | 34 min |
| Sep 25, 3:40 PM PDT | Areal Flood Advisory | REV | Mineral | 110 min |
| Sep 25, 4:40 PM PDT | Areal Flood Advisory | REV | Mineral | 110 min |
Nearby
Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.